Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Quad Cities, IA

April 3, 2011Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 3, 2011, 9:58 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 32 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 9:58 PM CDT (02:58 UTC)
Expired
Apr 3, 2011, 10:30 PM CDT
In force
32 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 10:00 PM CDTHAIL 0.882 Nne Wyanet, ILPENNY TO NICKEL SIZE HAIL.
Apr 3, 10:05 PM CDTHAIL 1.5Princeton, IL
Apr 3, 10:10 PM CDTHAIL 0.5Ese Princeton, IL
Apr 3, 10:12 PM CDTHAIL 0.75Princeton, ILHEAVY RAIN WITH HAIL.
Apr 3, 10:28 PM CDTHAIL 1.751 Nw Dalzell, ILGOLFBALL SIZE HAIL AT MILE MARKER 72 ON INTERSTATE 80.
Apr 3, 10:28 PM CDTHAIL 0.755 W Tonica, IL
Apr 3, 10:28 PM CDTHAIL 1.753 Nw Peru, ILI 80. MM 72

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:57 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1790 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WUUS53 KDVN 040258
SVRDVN
ILC011-155-040330-
/O.NEW.KDVN.SV.W.0018.110404T0258Z-110404T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 1030 PM CDT.

* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR WYANET...OR NEAR PRINCETON...AND MOVING EAST AT
  60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HENNEPIN...DEPUE...MC NABB...GRANVILLE...LA MOILLE...SPRING
  VALLEY...LADD AND DALZELL.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 47 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4110 8917 4112 8934 4114 8934 4114 8955
      4116 8963 4158 8967 4159 8962 4158 8916
      4115 8915
TIME...MOT...LOC 0258Z 254DEG 51KT 4140 8950
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
997 
WWUS53 KDVN 040310
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 PM CDT SUN APR 3 2011

ILC011-155-040330-
/O.CON.KDVN.SV.W.0018.000000T0000Z-110404T0330Z/
PUTNAM IL-BUREAU IL-
1010 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN BUREAU AND PUTNAM COUNTIES...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND PING PONG BALL SIZE HAIL.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR ZEARING...OR 9 MILES NORTHEAST OF
PRINCETON...MOVING EAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
VALLEY AIRPORT...STANDARD...LA MOILLE...SPRING VALLEY...ARLINGTON...
LADD...CHERRY AND DALZELL.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 52 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4110 8917 4112 8934 4114 8934 4114 8955
      4119 8960 4151 8953 4158 8949 4158 8916
      4115 8915
TIME...MOT...LOC 0310Z 254DEG 51KT 4145 8928
WIND...HAIL 60MPH 1.50IN

$$

DLF
528 
WWUS53 KDVN 040331
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1031 PM CDT SUN APR 3 2011

ILC011-155-040340-
/O.EXP.KDVN.SV.W.0018.000000T0000Z-110404T0330Z/
PUTNAM IL-BUREAU IL-
1031 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUREAU AND PUTNAM
COUNTIES HAS EXPIRED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST
OF BUREAU AND PUTNAM COUNTIES.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4110 8917 4112 8934 4114 8934 4114 8955
      4119 8960 4151 8953 4158 8949 4158 8916
      4115 8915
TIME...MOT...LOC 0310Z 254DEG 51KT 4145 8928

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:05 PM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, Apr 3, 3:05 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT SUN APR 3 2011

.SYNOPSIS...
EARLY SPRING WARMTH HAS ARRIVED OVER THE FORECAST AREA AHEAD OF A
STRONG LOW PRESSURE SYSTEM OVER CENTRAL IOWA.  TEMPERATURES ARE WELL
INTO THE 70S OVER MOST OF THE AREA WITH LOWER 80S SOUTH SECTIONS ON
SOUTH WINDS OF 20 TO 30 MPH.  SURFACE AND UPPER AIR ANALYSIS SHOWS
STRONG CAP OVERHEAD WITH LOCAL TOOLS SUGGESTING WILL ERODE WITH
CONVECTION TO FIRE ALONG THE STRONG ADVANCING COLD FRONT BETWEEN 5-7
PM.  UPPER AIR ANALYSIS SHOWS LOTS OF WIND NEXT COUPLE OF DAYS AND
THEN CHANGEABLE WITH CHANCE OF STORMS AND SHOWERS WEDNESDAY INTO NEXT
WEEKEND.

&&

.SHORT TERM...TONIGHT AND MONDAY...
TONIGHT...LOCAL CALCULATIONS COMBINED WITH MET-WATCH TOOLS SUGGEST
ISOLATED TO SCATTERED STORMS TO DEVELOP BETWEEN 5 AND 7 PM THIS
EVENING ALONG THE STRONG COLD FRONT NOW IN CENTRAL IOWA.  CHALLENGE
IS LIMITED FORCING ALOFT WITH BEST CONVECTION SUGGESTED TO OCCUR IN
NORTH TO NORTHWESTERN MISSOURI.  COOL DRY AIR ALOFT TO ALLOW FOR
FAVORABLE LARGE HAIL PRODUCTION AND GUSTY STRAIGHT LINE WINDS. LOCAL
SUB-CLOUD SHEAR IS MARGINAL FOR TORNADOES ATTM UNLESS WINDS BACK
AHEAD OF THE COOL FRONT WHICH APPEARS UNLIKELY.  SOME LOCATIONS MAY
SEE HAIL COVERING THE GROUND WITH POTENTIAL FOR GOLF BALL TO POSSIBLY
EVEN NEAR BASEBALL SIZED HAIL IN THE VERY STRONGEST STORM UPDRAFTS...
ALONG WITH 60 TO 70+ MPH WINDS DUE TO STRONG EVAPORATIVE COOLING AND
LOTS OF MOMENTUM TRANSFER OF LOW LEVEL JET. THESE ARE BASED ON SBCAPE
OF 1200-1600 J/KG DERIVED FROM T/TD VALUES OF ~77/60 DEGREES.
CONCEPTUAL TRENDS AND FORCING SUGGEST THE SOUTH 1/3 SECTIONS ARE MOST
AT RISK AS THESE STORMS TO COALESCE INTO A LINE BY MID EVENING. BEST
TOOLS AT 2 PM...SUGGEST NORTH MISSOURI MAY BE AT RISK FOR THE LARGEST
HAIL AND STRONGEST WINDS. RAINFALL AMOUNTS TO BE SPOTTY AND LIGHT
OVER NW 1/2 OF AREA WITH GENERALLY MODERATE AMOUNTS OVER SE 1/2 OF
AREA WITH ISOLATED 1+ INCH AMOUNTS POSSIBLE.  THIS SHOULD NOT POSE AN
IMPACT TO RIVERS OR A RISK OF FLASH FLOODING WITH GUIDANCE VALUES OF
2-3+ INCHES DUE TO OUR DRY SOILS. TEMPERATURES TO FALL OVERNIGHT AS
NW WINDS OF 15 TO 25+ MPH MOVE WITH LINGERING RAIN SHOWERS POSSIBLE.

MONDAY...WINDY...COOL AND CLOUDY TO MOSTLY CLOUDY WITH AREAS OF LIGHT
RAIN AND POSSIBLY DRIZZLE AND NEARLY STEADY TEMPERATURES FROM STRONG
COLD AIR ADVECTION. ANY PRECIPITATION AMOUNTS TO BE VERY LIGHT OF A
FEW HUNDREDTHS OF AN INCH OR LESS.  HIGH TEMPERATURES TO STAY IN THE
40S WITH NW WINDS OF 20 TO 35+ MPH.    ..NICHOLS..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
OVERVIEW...ZONAL FLOW EARLY IN THE PERIOD THEN SOUTHWEST FLOW AS
DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES LATER THIS WEEK.
THE MAIN TROUGH/ENERGY THEN COMES OUT INTO THE MIDWEST ABOUT APRIL
10-11 TIME FRAME.

VERY ACTIVE PATTERN FOR ABOUT THE NEXT 7 DAYS FOR THE MIDWEST. ZONAL
FLOW TUESDAY AND WEDNESDAY WITH MILD TEMPERATURES. WEAK WAVE MOVES
THROUGH THE UPPER MIDWEST BUT THE BULK OF THE RAIN STAYS MAINLY
NORTH OF THE DVN CWA. MOISTURE RETURN LOOKS LIMITED WITH THIS SYSTEM
AND NOT EXPECTING ANY IMPACTS TO THE MS RIVER.

THURSDAY-FRIDAY...DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES
WITH WARM MOIST SOUTHWEST FLOW RETURNING. PRETTY DECENT LOW PRESSURE
MOVES INTO THE REGION WITH SHOWERS/THUNDERSTORMS LIKELY. POTENTIAL
FOR HEAVIER RAINS WITH THIS SYSTEM BUT EXACT QPF AMOUNTS AND
LOCATION OF THE HEAVIEST RAIN STILL TO BE DETERMINED FOR ANY IMPACTS
ON THE MS RIVER. SEVERE WEATHER IS LIKELY AS SHEAR AND INSTABILITY
LOOK SUFFICIENT. WILL HAVE MAX TEMPS IN THE 60S TO LOWER 70S BUT THIS
MAY NEED TO BE RAISED MUCH FURTHER.

NEXT WEEKEND...THE MAIN TROUGH/ENERGY COMES OUT INTO THE MIDWEST
LATER NEXT WEEKEND AND INTO MONDAY...APRIL 10-11. SEVERE WEATHER
ALSO A CONCERN WITH THIS SYSTEM AS MATURE CYCLONE EVENTUALLY
EVOLVES. ONCE AGAIN THE AMOUNT OF QPF WITH THIS EVENT WILL DETERMINE
ANY IMPACTS TO THE ALREADY ELEVATED RIVER LEVELS OF THE MS RIVER.
..HAASE..

&&

.AVIATION...
CID...DBQ TERMINALS...MAINLY VFR WITH ISOLATED TO SCATTERED STORMS
POSSIBLE WITH HAIL.  THEN...BECOMING MVFR WITH CIGS 1-3K AGL AND
CHANCE OF SHRA UNTIL WEDNESDAY AFTERNOON.  GUSTY NW WINDS OF 20 TO
30+ MPH TO DEVELOP AFTER COOL FRONT PASSES BY 02Z.  MLI-BRL TERMINALS
FROM 23Z UNTIL 05Z...MAINLY VFR WITH SCATTERED TO NUMEROUS STORMS
POSSIBLE WITH VERY LARGE HAIL AND STRONG GUSTY WINDS UP TO NEAR 60
MPH. THEN...BECOMING MVFR BY 05Z WITH CIGS 1-3K AGL AND CHANCE OF
SHRA UNTIL WEDNESDAY AFTERNOON. GUSTY NW WINDS OF 20 TO 30+ MPH TO
DEVELOP AFTER COOL FRONT PASSES BY 05Z.   ..NICHOLS..

&&

.HYDROLOGY...
STEADY OR SLOW RISES ARE EXPECTED OVER THE NEXT 7 DAYS ON THE
MISSISSIPPI RIVER FROM DUBUQUE DOWNSTREAM TO MUSCATINE. SOUTH OF
MUSCATINE THE RIVER LEVELS ARE EXPECTED TO REMAIN NEARLY STEADY OR
SLOWLY FALL DURING THE UPCOMING WEEK. DURING THE NEXT 7 DAYS THE
MISSISSIPPI RIVER IS EXPECTED TO REMAIN IN MINOR TO MODERATE
FLOODING.

SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING MAINLY ALONG AND SOUTH OF A SIGOURNEY IA TO PRINCETON IL
LINE. ISOLATED AMOUNTS OVER AN INCH ARE POSSIBLE IN STRONGER
THUNDERSTORMS. HOWEVER MINIMAL IMPACT IS EXPECTED ON THE MISSISSIPPI
RIVER.

ANOTHER STRONG STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO
MUCH OF THE MIDWEST THURSDAY AND THURSDAY NIGHT. THIS WILL BE
FOLLOWED BY YET ANOTHER STORM SYSTEM BRINGING MORE SHOWERS AND
THUNDERSTORMS NEXT WEEKEND. HOWEVER IT IS TOO EARLY TO DETERMINE
RAIN AMOUNTS AND THE EXACT LOCATIONS OF ANY HEAVY RAINS. MORE
IMPORTANTLY WE WILL NEED TO MONITOR HOW MUCH RAIN OCCURS NORTH OF
THE DVN CWA WHICH WOULD IMPACT MORE OF THE MISSISSIPPI RIVER.

ELEVATED RIVER LEVELS WILL LIKELY CONTINUE FOR THE NEXT FEW WEEKS
MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL FOR HIGHER
FLOOD LEVELS FROM POSSIBLE FUTURE SIGNIFICANT PRECIPITATION EVENTS.
..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/HAASE
Hazardous weather outlook, Apr 3, 1:30 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 PM CDT SUN APR 3 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
130 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
EVENING AS A STRONG COLD FRONT MOVES THROUGH THE OUTLOOK AREA.

COOL...VERY DRY AIR ALOFT COMBINED WITH TEMPERATURES INTO THE UPPER
70S WITH DEWPOINTS AROUND 60 DEGREES WILL MAKE FOR A FAVORABLE
ENVIRONMENT FOR EXCEPTIONALLY LARGE HAIL AND STRAIGHT LINE WINDS
BETWEEN 4 PM LASTING UNTIL MID EVENING. MARGINAL CONDITIONS ARE
FORECAST FOR ISOLATED TORNADOES AT THIS TIME DUE TO LIMITED
DIRECTIONAL SHEAR AT AND BELOW THE CLOUD BASES.  IN SOME LOCATIONS...
THE HAIL MAY COVER THE GROUND IN THE STRONGEST STORMS.

LOCAL CALCULATIONS SUGGEST LARGE HAIL UP TO GOLF BALL AND POSSIBLY
APPROACHING BASEBALL MAY OCCUR WITH STRAIGHT LINE WINDS OF 60 TO
POSSIBLY OVER 70 MPH.  LOCATIONS SUSCEPTIBLE FOR SEVERE WEATHER
SHOULD BE ALONG AND ESPECIALLY SOUTH OF WILLIAMSBURG TO CLINTON TO
STERLING LINE WITH AREAS ALONG AND SOUTH OF HIGHWAY 34 IN IOWA THE
MOST AT RISK FOR THE STRONGEST STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL SLOWLY DEVELOP INTO A LINE
ALONG AND JUST AHEAD OF AN ADVANCING COLD FRONT BY MID EVENING.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR ALL BUT THE FAR
NORTHWEST SECTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND THIS
EVENING.

WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND
DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF
GRASS FIRES THIS AFTERNOON. THE GREATEST THREAT AREA WILL BE SOUTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT.
IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MISSISSIPPI RIVER LEVELS HAVE STEADIED AND IN SOME CASES HAVE FALLEN
SLIGHTLY IN THE PAST 24 HOURS. THE RIVER WILL CONTINUE WITH MINOR TO
MODERATE FLOODING FOR THE NEXT 7 DAYS. LIGHT TO MODERATE RAIN
AMOUNTS TODAY AND TONIGHT AND AGAIN LATE NEXT WEEK ARE EXPECTED TO
COMBINE WITH ADDITIONAL SNOWMELT TO MAINTAIN THE ELEVATED
MISSISSIPPI RIVER LEVELS...WITH SOME RISES LATER THIS WEEK. THESE
ELEVATED RIVER LEVELS WILL LIKELY CONTINUE THROUGH MUCH OF
APRIL...MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL
FOR FLOODING FROM FUTURE SIGNIFICANT PRECIPITATION EVENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

NICHOLS

In the hours before

Local storm report, Apr 3, 9:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             ENE WAYLAND             40.40N 91.58W
04/03/2011  M0.25 INCH       CLARK              MO   TRAINED SPOTTER

&&

GROSS
Local storm report, Apr 3, 9:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     COLONA                  41.49N 90.35W
04/03/2011  E60 MPH          HENRY              IL   TRAINED SPOTTER

&&

TO
Local storm report, Apr 3, 9:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             6 NNW KEOKUK            40.48N 91.45W
04/03/2011  E1.00 INCH       LEE                IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Apr 3, 9:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             1 NE ANNAWAN            41.41N 89.89W
04/03/2011  M0.75 INCH       HENRY              IL   TRAINED SPOTTER

&&

GROSS
Local storm report, Apr 3, 9:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             4 SSW KEOKUK            40.36N 91.44W
04/03/2011  M0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

TO
Local storm report, Apr 3, 9:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
953 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     HAIL             6 W CARTHAGE            40.40N 91.24W
04/03/2011  M0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:24 PM CDTSevere Thunderstorm WarningDVNJo Daviess21 min
Apr 3, 8:07 PM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson29 min
Apr 3, 8:28 PM CDTSevere Thunderstorm WarningDVNHenderson, Henry, Mercer, Rock Island, Warren46 min
Apr 3, 8:51 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Mercer, Putnam, Rock Island54 min
Apr 3, 9:02 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside13 min
Apr 3, 9:36 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough38 min
Apr 4, 11:58 AM CDTWind AdvisoryDVNRock Island6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.